Alert archive / Indiana / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

October 7, 2021Posey County, Indiana

NWS Paducah, KY issued this special weather statement at Oct 7, 2021, 2:10 PM CDT for Posey County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2021, 2:10 PM CDT (19:10 UTC)
Expired
Oct 7, 2021, 2:45 PM CDT
In force
35 min
Issued by
NWS Paducah, KY
Hail
0.25 in
Wind
40

County Posey County, IN

The radar

The Evansville,IN radar (KVWX), 28 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

401 
WWUS83 KPAH 071910
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
210 PM CDT Thu Oct 7 2021
 
INZ085-086-071945-
Posey IN-Vanderburgh IN-
210 PM CDT Thu Oct 7 2021

...A strong thunderstorm will impact portions of west central
Vanderburgh and east central Posey Counties through 245 PM CDT...

At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
  Blairsville and Kasson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3812 8777 3801 8760 3789 8783 3793 8789
TIME...MOT...LOC 1909Z 220DEG 17KT 3796 8779 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

DWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 7, 12:48 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 7, 12:48 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1248 PM CDT Thu Oct 7 2021

.UPDATE...
Issued at 1248 PM CDT Thu Oct 7 2021

Updated Aviation discussion for the 18z TAF issuance.

&&

.SHORT TERM...(Today through tonight)
Issued at 258 AM CDT Thu Oct 7 2021

Water vapor imagery and SPC mesoanalysis shows the center of the mid
level cyclonic circulation has moved up into southern Missouri. The
circulation has become elongated eastward into western Kentucky. A
pool of cold air aloft accompanies the elongated circulation, with
500 mb temps around minus 15. Scattered thunderstorms continue to
persist at this hour just ahead of the northward-moving 500 mb low.
Locally around an inch has fallen in the past three hours ending at
07z in the Rend Lake area from Benton north and west, based on mrms
data.

The general theme of the high-res cam models is that convection will
remain mostly north of the 500 mb low and trough axis today.
The 00z href mean qpf stays mostly north of the Ohio River and over
se Missouri today. There is not a whole lot of qpf to look at. As
the low moves northeast across the kstl area today, winds through
the column will veer around into the southwest. Most of the
convergence associated with a low-level trough or warm front will
move northeast of our area. The southwest flow will again raise
highs temps close to 80 today.

Precip chances will diminish tonight as the closed 500 mb low moves
up into northwest Illinois. The column will stabilize as the pocket
of cold air aloft moves past our area. There will probably be more
low stratus formation again overnight, since the moist low-level air
mass remains in place. Overnight lows will be a little cooler,
mostly around 60.

.LONG TERM...(Friday through Wednesday)
Issued at 258 AM CDT Thu Oct 7 2021

By 12Z Friday morning, the center of the upper level low pressure
system should be positioned to our north across northern Illinois.
While there may be a stray shower that affects parts of southwest
Indiana or the Kentucky Pennyrile region, by and large, it seems our
rain chances should be ending by morning, as the main upper trough
continues lifting off to the northeast.

As the upper level trough moves out of the area, a strong upper
level ridge will be quick to build in on its heels. Strong low level
warm advection will start taking place over the western parts of the
area on Friday. This upper ridge will continue building east across
the area Friday night and into Saturday. Like last night, the latest
runs of the GFS still develop some minor QPF across the area late
Friday night into Saturday morning, tied to some low level
frontogenesis. Since there is no consensus with the other models,
including the latest NBM, will leave the period dry for now.

The main story for the weekend will be the anomalously warm weather
that has been expected now for the past several days. Strong low
level warm advection will continue Friday night and into the day on
Saturday, to where 850 mb temperatures will soar well into the upper
teens to around 20 deg C, with the warmer readings in our western
sections. These values are well above normal and highs both Saturday
and Sunday will likely reach at least the mid 80s and probably the
upper 80s. See no reason not to go close to the 90th percentile of
guidance on both days, which provides highs in the 85 to 90 degree
range. The only fly in the ointment to achieving those higher values
on Saturday, may be coverage of mid level clouds that may plague
part of the area. The better chances of seeing upper 80s will be out
in our western sections. However,, with dew points in the lower to
mid 60s, it will feel more like summer out there than October.

The next chance of rain will arrive late Sunday night into Monday,
as a strong upper level storm system develops in the central Plains
states. This system continues to slow down from previous runs and
model consistency on the progression of this system is still very
much in question. By Monday, the upper system takes a sharp turn to
the northeast, which will limit how much of the area could see any
precipitation. The best chances for rain on Monday into Monday
evening will be across southeast Missouri and parts of southern
Illinois. Think the NBM is following more of the faster GFS
approach, which may need to get scaled back a bit given the
consensus of the other models and ensembles.

Mainly dry conditions are forecast for Tuesday through Wednesday,
with our area ending up in southwesterly flow aloft, as we remain on
the northern periphery of an upper level ridge. Very late in the
period, a cold front will pass across the area, but timing is not
agreed upon yet, so any rain chances will be low.

High temperatures for the Monday through Wednesday time frame should
remain in the lower 80s. Would not be surprised though to see some
locations reach closer to the mid 80s, with strong southerly to
southwesterly low level flow that will be in place.

&&

.AVIATION...
Issued at 1248 PM CDT Thu Oct 7 2021

Isolated to scattered showers and thunderstorms will continue to
develop through this afternoon as an upper low remains positioned
over St. Louis. The best chance of thunder impacts will at the
northern terminals (EVV and MVN) while vicinity showers will be
common near CGI and OWB. This activity will gradually wane in
coverage late this afternoon. However, another weak disturbance
will pass through southern IL and southern IN overnight, so
additional isolated to scattered rain showers will be in the
vicinity of MVN and EVV through early Friday morning. Unlike past
mornings, expecting cigs to remain VFR due to stronger westerly
boundary layer winds. Additionally, fog will likely be an issue
again around daybreak at CGI. Started at MVFR restrictions, but
more pessimistic adjustments are possible with later updates.
Winds will be W-SW at 5-10 kts today becoming light and variable
overnight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DWS
SHORT TERM...MY
LONG TERM...CW
AVIATION...DWS
Hazardous weather outlook, Oct 7, 12:03 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1203 PM CDT Thu Oct 7 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-080845-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1203 PM CDT Thu Oct 7 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

There is a small chance of thunderstorms today, mainly this
afternoon and into the early evening hours. The primary hazard will
be dangerous lightning.

A few storms may become strong enough to produce small hail and wind
gusts in excess of 40 mph this afternoon. Main area of concern would
be southern Illinois, and a small part of southeast Missouri,
northwest Kentucky, and southwest Indiana.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

York/Smith

In the hours before

Special weather statement, Oct 7, 2:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
210 PM CDT Thu Oct 7 2021

INZ085-086-071945-
Posey IN-Vanderburgh IN-
210 PM CDT Thu Oct 7 2021

...A strong thunderstorm will impact portions of west central
Vanderburgh and east central Posey Counties through 245 PM CDT...

At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Vernon, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Blairsville and Kasson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3812 8777 3801 8760 3789 8783 3793 8789
TIME...MOT...LOC 1909Z 220DEG 17KT 3796 8779

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DWS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 3:42 PM CDTSpecial Weather StatementPAHPike, Warrick63 min

Nearby

Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.